Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 152, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 16, 2010, 10:54 AM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at May 18, 2010, 4:45 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 16, 2010, 10:54 AM CDT (15:54 UTC)
- In effect from
- May 18, 2010, 4:45 AM CDT
- Expired
- May 16, 2010, 9:10 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 14.21 ft at May 17, 2010, 9:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
405
WGUS43 KLSX 161554
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 AM CDT SUN MAY 16 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
BOURBEUSE RIVER AT UNION AFFECTING FRANKLIN COUNTY
MERAMEC RIVER AT VALLEY PARK AFFECTING JEFFERSON AND ST. LOUIS
COUNTIES
.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINS FROM THIS PAST WEEK AND
AN ADDITIONAL ONE INCH OF RAIN IS EXPECTED THROUGH TOMORROW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC071-171554-
/O.NEW.KLSX.FL.W.0151.100517T0600Z-100518T0600Z/
/UNNM7.1.ER.100517T0600Z.100517T0600Z.100517T0600Z.NO/
1054 AM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE BOURBEUSE RIVER AT UNION
* FROM LATE TONIGHT TO LATE MONDAY NIGHT.
* AT 9:30 AM SUNDAY THE STAGE WAS 13.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER
MIDNIGHT TONIGHT.
* IMPACT...AT 15.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
* IMPACT...AT 12.0 FEET...FARMLAND BELOW THE GAGE BEGINS TO FLOOD.
$$
MOC099-189-171553-
/O.NEW.KLSX.FL.W.0152.100518T0945Z-100520T1312Z/
/VLLM7.1.ER.100518T0945Z.100519T0000Z.100519T1312Z.NO/
1054 AM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MERAMEC RIVER AT VALLEY PARK
* FROM LATE MONDAY NIGHT TO THURSDAY MORNING.
* AT 9:45 AM SUNDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE
TO RISE TO NEAR 16.8 FEET BY TUESDAY EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS. BUDER
PARK BEGINS TO FLOOD.
* IMPACT...AT 12.0 FEET...SLUICE GATES AT 5TH STREET, 3RD STREET, AND
FISHPOT CREEK AT UNION PACIFIC RAILWAY TRACKS MUST BE CLOSED.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/17 05/18 05/19 05/20 05/21
BOURBEUSE RIVER
UNION 15.0 13.71 14.9 12.9 9.9 7.1 5.4
MERAMEC RIVER
VALLEY PARK 16.0 11.65 13.6 16.3 16.1 14.2 12.31 follow-up statement
402
WGUS83 KLSX 170210
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT SUN MAY 16 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
THE MERAMEC RIVER AT
...VALLEY PARK
THIS WILL THE LAST FLOOD STATEMENT FOR THIS POINT FOR THIS EVENT.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-189-170240-
/O.CAN.KLSX.FL.W.0152.000000T0000Z-100520T1312Z/
/VLLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 PM CDT SUN MAY 16 2010
THE FLOOD WARNING IS CANCELLED FOR
THE MERAMEC RIVER AT VALLEY PARK.
* AT 8:45 PM SUNDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.2 FEET TUESDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/17 05/18 05/19 05/20 05/21
MERAMEC RIVER
VALLEY PARK 16.0 12.65 13.4 14.2 13.8 13.1 11.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 16, 6:58 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 16, 6:58 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 658 AM CDT SUN MAY 16 2010 .DISCUSSION... /443 AM CDT SUN MAY 16 2010/ WET WEATHER PATTERN WILL LINGER OVER THE CENTRAL U.S. THROUGH MONDAY. MAIN FORECAST CONCERNS IN THE SHORT TERM ARE TRYING TO PIN DOWN POP TRENDS IN THIS UNSETTLED REGIME...AND THE QPF THAT IS EXPECTED OVER THE SOGGY GROUND THAT IS COMMON OVER THE FA. SHORT RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT AREA WILL GRADUALLY COME UNDER THE INFLUENCE OF THE UPPER TROF AS IT WORKS EAST FROM THE PLAINS THIS AFTERNOON AND EVENING...WHICH WOULD SUGGEST A RELATIVE PRECIP MINIMA ACROSS THE AREA THIS MORNING..THEN INCREASING POPS THIS AFTERNOON AND INTO TONIGHT. THIS THINKING SEEMS TO FLY IN THE FACE OF ONGOING SHOWER ACTIVITY WHICH HAS BEEN INCREASING IN COVERAGE OVER THE PAST FEW HOURS. HOWEVER...THE WARM ADVECTION THAT HAS BEEN DRIVING THIS PREDAWN ACTIVITY IS FORECAST TO WEAKEN OVER THE NEXT FEW HOURS...SO FOR MOST OF THE MORNING AND FOR MOST OF THE FA AFTER DAYBREAK COVERAGE WILL BE LESS WHAT IS CURRENTLY DEPICTED BY RADAR. SO...WILL GO WITH A SCATTERED-TYPE POP FOR THE MORNING ACROSS THE ENTIRE FA...AND THEN RAMP UP TO LIKELY POPS DURING THE AFTERNOON FOR ALL BUT THE FAR NE COUNTIES. LIKELY POPS WILL CONTINUE ACROSS THE ENTIRE AREA TONIGHT...AND THEN PRECIP THREAT WILL FINALLY...AND SLOWLY...WIND DOWN FROM W TO EAST ON MONDAY AND MONDAY NIGHT. PERHAPS THE BIGGEST CONCERN AND QUESTION MARK IS QPF FOR THE AREA...ESPECIALLY TONIGHT AND INTO MONDAY. WITH THE SATURATED GROUND ACROSS THE AREA THIS NEXT ROUND OF RAIN COULD CAUSE ADDITIONAL FLOODING PROBLEMS IF AMOUNTS/INTENSITIES ARE HIGH ENOUGH. ALL THE MODELS INDICATE LARGE-SCALE SYNOPTIC LIFT ASSOCIATED WITH UPPER TROF...BUT EACH SHORT RANGE SOLUTION HAS A DIFFERENT AREA OF THE MORE FOCUSED FORCING/LIFT. AS A RESULT...QPF IS ALL OVER THE PLACE. FOR NOW WILL GO WITH A BROAD BRUSH APPROACH WHICH WILL PROBABLY BE TOO LOW IN THOSE AREAS WHERE MORE INTENSE PRECIP CAN BECOME FOCUSED...MUCH AS OCCURRED EARLY THIS MORNING OVER E CENTRAL MO WHERE NARROW BAND OF SHOWERS LAID DOWN OVER AN INCH OF RAIN FROM NEAR SULLIVAN THROUGH NW SECTIONS OF STL METRO AREA. HOPEFULLY...PRECIP EVOLUTION WILL BECOME A BIT CLEARER ON THIS MORNINGS MODEL RUNS...WHICH MAY GIVE US AN OPPORTUNITY TO PIN DOWN TONIGHTS HEAVY RAIN THREAT IN THE AFTERNOON FORECAST PACKAGE. HAVE ONCE AGAIN ATTEMPTED TO MINIMIZE MENTION OF THUNDER AS INSTABILITY IS FORECAST TO REMAIN FAIRLY LIMITED. GREATEST THUNDER THREAT SHOULD BE OVER S THIRD OF FA THIS AFTERNOON AND EVENING WHERE MUCAPES ARE FORECAST TO REACH 500-1000J/KG. DONT THINK HIGHS TODAY OR MONDAY WILL BE AS COOL AS THOSE OF YESTERDAY SINCE WE'RE NOT LOOKING AT A PERSISTENT ALL-DAY RAIN...BUT THEY SHOULD REMAIN SOME 7-10 DEGREES BELOW THE L-M70S THAT ARE THE NORMAL HIGHS FOR THIS TIME OF YEAR THANKS TO THE PERSISTENT CLOUD COVER AND COOL EASTERLY/NORTHERLY LOW LEVEL FLOWS. TRUETT && .AVIATION... /639 AM CDT SUN MAY 16 2010/ WIDELY SCATTERED SHOWERS WILL CONTINUE ACROSS MUCH OF THE AREA THIS MORNING BEFORE THE UPPER LEVEL DISTURBANCE WHICH IS CAUSING THEM MOVES NORTHEAST AWAY FROM THE REGION. AFTER A BRIEF RESPITE FROM THE RAIN LATE THIS MORNING AND INTO EARLY AFTERNOON...EXPECT RAIN TO REDEVELOP AND FLIGHT CONDITIONS TO GENERALLY WORSEN THROUGH THE REST OF THE DAY FROM WEST TO EAST AS THE NEXT DISTURBANCE MOVES INTO THE AREA. CIGS SHOULD FALL INTO IFR AS THE RAIN MOVES BACK INTO THE AREA...AND STAY DOWN UNTIL THE SYSTEM MOVES OUT OF THE AREA ON MONDAY. SPECIFICS FOR KSTL... IFR CONDITIONS CONTINUE TO LURK JUST TO THE SOUTHWEST OF STL THIS MORNING. CAN'T RULE OUT INTERMITANT IFR CIGS AT THE TERMINAL THIS MORNING AS WIDELY SCATTERED RAIN SHOWERS MOVE OVERHEAD. SHOULD HAVE SOME DRY TIME AHEAD OF THE NEXT DISTURBANCE THIS EVENING...ALTHOUGH CIGS ARE TOUGH TO FIGURE OUT WITH THE AFOREMENTIONED IFR CONTINUING TO THEATEN THE TERMINAL FROM THE SOUTHWEST. THINK WE'LL MAINLY STAY MARGINAL AFTER LATE MORNING THROUGH EARLY EVENING...BUT COULD SEE IFR BUILD INTO THE AREA WITH THE RAIN LATER THIS EVENING AND STAY IN AT LEAT THRU MONDAY MORNING. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 16, 5:56 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 556 AM CDT SUN MAY 16 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 556 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE FORECAST FOR THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH THEY WILL PRODUCE BRIEF HEAVY DOWNPOURS. MODERATE TO MAJOR FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI...MISSOURI...AND NORTH FABIUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON PARTS OF THE MISSISSIPPI...MISSOURI...NORTH FABIUS...AND MIDDLE FABIUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:15 AM CDT | Areal Flood Advisory | LSX | Franklin, Gasconade | 6 hr |
| May 16, 10:54 AM CDT | River Flood Warning | LSX | Franklin | 46 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.